Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 12, NWS North Platte, NE

May 9, 200826 counties in Nebraska

NWS North Platte, NE issued this wind advisory at May 9, 2008, 12:43 PM MDT for 26 counties in Nebraska. It took effect at May 10, 2008, 6:00 AM MDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 9, 2008, 12:43 PM MDT (18:43 UTC)
In effect from
May 10, 2008, 6:00 AM MDT
Expired
May 10, 2008, 8:08 PM MDT
In force
14 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 091843
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
143 PM CDT FRI MAY 9 2008

...STRONG WINDS ON THE WAY FOR SATURDAY...

.A POWERFUL STORM SYSTEM WILL EMERGE ONTO THE CENTRAL PLAINS
SATURDAY MORNING AND TRACK THROUGH THE REGION DURING THE DAY
BEFORE EXITING SATURDAY NIGHT. THE STORM WILL PRODUCE STRONG
NORTHWEST WINDS.

NEZ004-005-022>025-035>037-056>059-069>071-094-100245-
/O.NEW.KLBF.WI.Y.0012.080510T1200Z-080511T0300Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
143 PM CDT FRI MAY 9 2008 /1243 PM MDT FRI MAY 9 2008/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT
/9 PM MDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM
CDT /9 PM MDT/ SATURDAY. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH SATURDAY MORNING IN
THE THE WEST AND SPREAD EAST DURING THE MORNING. THE WINDS WILL
REMAIN STRONG THROUGHOUT THE AFTERNOON. GUSTS TO 50 MPH ARE
LIKELY IN OPEN AREAS.

THE WINDS SHOULD SUBSIDE SATURDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ006>010-026>029-038-100245-
/O.NEW.KLBF.WI.Y.0012.080510T1700Z-080511T0500Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
143 PM CDT FRI MAY 9 2008

...WIND ADVISORY IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT CDT
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT CDT
SATURDAY NIGHT. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH EARLY SATURDAY
AFTERNOON AND CONTINUE STRONG THROUGH SATURDAY EVENING. GUSTS TO
50 MPH ARE LIKELY IN OPEN AREAS.

THE WINDS SHOULD SUBSIDE SATURDAY NIGHT AROUND MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS73 KLBF 100237 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
937 PM CDT FRI MAY 9 2008

...STRONG WINDS ON THE WAY FOR SATURDAY...

.A POWERFUL STORM SYSTEM WILL EMERGE ONTO THE CENTRAL PLAINS
SATURDAY MORNING AND TRACK THROUGH THE REGION DURING THE DAY
BEFORE EXITING SATURDAY NIGHT. THE STORM WILL PRODUCE STRONG
NORTHWEST WINDS.

NEZ004-005-022>025-035>037-056>059-069>071-094-101200-
/O.CON.KLBF.WI.Y.0012.080510T1200Z-080511T0300Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
937 PM CDT FRI MAY 9 2008 /837 PM MDT FRI MAY 9 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO
10 PM CDT /9 PM MDT/ SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO
10 PM CDT /9 PM MDT/ SATURDAY. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH SATURDAY MORNING IN
THE THE WEST AND SPREAD EAST DURING THE MORNING. THE WINDS WILL
REMAIN STRONG THROUGHOUT THE AFTERNOON. GUSTS TO 50 MPH ARE
LIKELY IN OPEN AREAS.

THE WINDS SHOULD SUBSIDE SATURDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ006>010-026>029-038-101200-
/O.CON.KLBF.WI.Y.0012.080510T1700Z-080511T0500Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
937 PM CDT FRI MAY 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM SATURDAY TO
MIDNIGHT CDT SATURDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT
CDT SATURDAY NIGHT. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH EARLY SATURDAY
AFTERNOON AND CONTINUE STRONG THROUGH SATURDAY EVENING. GUSTS TO
50 MPH ARE LIKELY IN OPEN AREAS.

THE WINDS SHOULD SUBSIDE SATURDAY NIGHT AROUND MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
POWER
000 
WWUS73 KLBF 100852
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 AM CDT SAT MAY 10 2008

...STRONG WINDS ON THE WAY FOR SATURDAY...

STRONG LOW PRESSURE TO THE EAST...AND HIGH PRESSURE BUILDING INTO
THE BLACK HILLS...WILL PUT WESTERN AND NORTH CENTRAL NEBRASKA IN A
TIGHT PRESSURE GRADIENT TODAY. THIS TIGHT PRESSURE GRADIENT WILL
RESULT IN STRONG NORTHWESTERLY WINDS THIS AFTERNOON AND EVENING.
NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE
LIKELY OVER ALL OF WESTERN NEBRASKA. SOME GUSTS TO 50 MPH ARE
POSSIBLE IN OPEN AREAS. 

AS HIGH PRESSURE BUILDS INTO WESTERN NEBRASKA TONIGHT...LIGHT
WINDS...CLEAR SKIES AND DRIER AIR...WILL ALLOW TEMPERATURES TO
DROP QUICKLY AFTER MIDNIGHT. BY SUNDAY MORNING...WIDESPREAD
SUB FREEZING TEMPERATURES ARE POSSIBLE...MAINLY WEST OF A
VALENTINE TO NORTH PLATTE LINE. LOCATIONS EAST OF THIS LINE...ARE
EXPECTED TO DROP INTO THE LOWER TO MID 30S...SO FROST IS POSSIBLE
IN THESE AREAS. 

NEZ004-005-022>025-035>037-056>059-069>071-094-102100-
/O.NEW.KLBF.FZ.A.0001.080511T0900Z-080511T1400Z/
/O.CON.KLBF.WI.Y.0012.080510T1200Z-080511T0300Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
352 AM CDT SAT MAY 10 2008 /252 AM MDT SAT MAY 10 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH SATURDAY
MORNING IN THE THE WEST AND SPREAD EAST DURING THE MORNING. THE
WINDS WILL REMAIN STRONG THROUGHOUT THE AFTERNOON. GUSTS TO 50 MPH
ARE POSSIBLE IN OPEN AREAS.

THE WINDS SHOULD SUBSIDE SATURDAY EVENING.

DRIVERS OF LIGHTWEIGHT OR LOW PROFILE VEHICLES SHOULD EXERCISE
CAUTION AND BE PREPARED FOR STRONG CROSS WINDS.

AS HIGH PRESSURE BUILDS INTO WESTERN NEBRASKA OVERNIGHT...SUB
FREEZING TEMPERATURES ARE POSSIBLE WEST OF A LINE FROM VALENTINE
TO NORTH PLATTE. A FREEZE WATCH HAS BEEN ISSUED FOR THESE AREAS. A
FREEZE WATCH MEANS THE POTENTIAL FOR SUB FREEZING TEMPERATURES
EXISTS DURING THE GROWING SEASON. IF A FREEZE WARNING IS
ISSUED...STEPS SHOULD BE MADE TO PROTECT TENDER VEGETATION FROM
SUB FREEZING TEMPERATURES. 

$$

NEZ006>010-026>029-038-102100-
/O.CON.KLBF.WI.Y.0012.080510T1700Z-080511T0500Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
352 AM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
CDT TONIGHT...

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH SATURDAY
MORNING IN THE THE WEST AND SPREAD EAST DURING THE MORNING. THE
WINDS WILL REMAIN STRONG THROUGHOUT THE AFTERNOON. GUSTS TO 50 MPH
ARE POSSIBLE IN OPEN AREAS.

THE WINDS SHOULD SUBSIDE SATURDAY NIGHT AROUND MIDNIGHT.

DRIVERS OF LIGHTWEIGHT OR LOW PROFILE VEHICLES SHOULD EXERCISE
CAUTION AND BE PREPARED FOR STRONG CROSS WINDS.

$$

BUTTLER
000 
WWUS73 KLBF 102103
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
403 PM CDT SAT MAY 10 2008

...STRONG WINDS CONTINUE THIS EVENING WHICH FREEZING WEATHER BY
MORNING IN SOME AREAS...

A POWERFUL STORM SYSTEM WILL CONTINUE TO ORGANIZE ACROSS THE
CENTRAL UNITED STATES. NORTHWEST WINDS WILL REMAIN STRONG THIS EVENING
AND THEN GRADUALLY DIMINISH AFTER NIGHT FALL.

NEZ004-005-022>025-035>037-056>059-069>071-094-110515-
/O.UPG.KLBF.FZ.A.0001.080511T0900Z-080511T1400Z/
/O.NEW.KLBF.FZ.W.0001.080511T0900Z-080511T1400Z/
/O.CON.KLBF.WI.Y.0012.000000T0000Z-080511T0300Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
403 PM CDT SAT MAY 10 2008 /303 PM MDT SAT MAY 10 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT
/8 AM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT
/8 AM MDT/ SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH...WITH GUSTS TO 50
MPH IN OPEN AREAS. WINDS WILL GRADUALLY DIMINISH AFTER NIGHTFALL.
THEN...AS SKIES CLEAR AND HIGH PRESSURE BUILDS INTO WESTERN AND
PARTS OF NORTH CENTRAL NEBRASKA OVERNIGHT...TEMPERATURES WILL FALL
BELOW FREEZING FOR SEVERAL HOURS.

DRIVERS OF LIGHTWEIGHT OR LOW PROFILE VEHICLES SHOULD EXERCISE
CAUTION AND BE PREPARED FOR STRONG CROSS WINDS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ006>010-026>029-038-110500-
/O.CON.KLBF.WI.Y.0012.000000T0000Z-080511T0500Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
403 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH...WITH GUSTS TO 50
MPH IN OPEN AREAS. WINDS WILL GRADUALLY DIMINISH AFTER NIGHTFALL.

DRIVERS OF LIGHTWEIGHT OR LOW PROFILE VEHICLES SHOULD EXERCISE
CAUTION AND BE PREPARED FOR STRONG CROSS WINDS.

$$

CDC
000 
WWUS73 KLBF 102108 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
408 PM CDT SAT MAY 10 2008

...STRONG WINDS CONTINUE THIS EVENING WHICH FREEZING WEATHER BY
MORNING IN SOME AREAS...

A POWERFUL STORM SYSTEM WILL CONTINUE TO ORGANIZE ACROSS THE
CENTRAL UNITED STATES. NORTHWEST WINDS WILL REMAIN STRONG THIS
EVENING AND THEN GRADUALLY DIMINISH AFTER NIGHT FALL.

NEZ004-005-022>025-035>037-056>059-069>071-094-110515-
/O.EXT.KLBF.FZ.W.0001.080511T0300Z-080511T1400Z/
/O.CON.KLBF.WI.Y.0012.000000T0000Z-080511T0300Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
408 PM CDT SAT MAY 10 2008 /308 PM MDT SAT MAY 10 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...FREEZE WARNING NOW IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS
EVENING TO 9 AM CDT /8 AM MDT/ SUNDAY...

THE FREEZE WARNING IS NOW IN EFFECT FROM 10 PM CDT /9 PM MDT/
THIS EVENING TO 9 AM CDT /8 AM MDT/ SUNDAY. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. 

NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH...WITH GUSTS TO
50 MPH IN OPEN AREAS. WINDS WILL GRADUALLY DIMINISH AFTER
NIGHTFALL. THEN...AS SKIES CLEAR AND HIGH PRESSURE BUILDS INTO
WESTERN AND PARTS OF NORTH CENTRAL NEBRASKA OVERNIGHT...
TEMPERATURES WILL FALL BELOW FREEZING FOR SEVERAL HOURS.

DRIVERS OF LIGHTWEIGHT OR LOW PROFILE VEHICLES SHOULD EXERCISE
CAUTION AND BE PREPARED FOR STRONG CROSS WINDS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ006>010-026>029-038-110500-
/O.CON.KLBF.WI.Y.0012.000000T0000Z-080511T0500Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
408 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH...WITH GUSTS TO
50 MPH IN OPEN AREAS. WINDS WILL GRADUALLY DIMINISH AFTER
NIGHTFALL.

DRIVERS OF LIGHTWEIGHT OR LOW PROFILE VEHICLES SHOULD EXERCISE
CAUTION AND BE PREPARED FOR STRONG CROSS WINDS.

$$
000 
WWUS73 KLBF 110208 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
908 PM CDT SAT MAY 10 2008

...TEMPERATURES WILL FALL BELOW FREEZING IN WESTERN NEBRASKA...

HIGH PRESSURE WILL BUILD INTO THE NORTHERN PLAINS OVERNIGHT WITH
CLEARING SKIES AND LIGHT WINDS. 

NEZ004-005-022>025-035>037-056>059-069>071-094-111000-
/O.CAN.KLBF.WI.Y.0012.000000T0000Z-080511T0300Z/
/O.CON.KLBF.FZ.W.0001.080511T0300Z-080511T1400Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
908 PM CDT SAT MAY 10 2008 /808 PM MDT SAT MAY 10 2008/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
SUNDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT
/8 AM MDT/ SUNDAY. 

HIGH PRESSURE WILL BUILD INTO WESTERN AND NORTH CENTRAL NEBRASKA
TONIGHT WITH CLEAR SKIES AND LIGHT WINDS. TEMPERATURES WILL FALL
BELOW FREEZING FOR SEVERAL HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NEZ006>010-026>029-038-110315-
/O.CAN.KLBF.WI.Y.0012.000000T0000Z-080511T0500Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
908 PM CDT SAT MAY 10 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

$$

POWER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 9, 3:07 AM MDT, 9 hours 36 minutes earlier.

Area forecast discussion, May 9, 3:07 AM MDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 AM CDT FRI MAY 9 2008

.DISCUSSION...
WEATHER CONTINUES TO BE ACTIVE WITH NO LONG BREAK IN SIGHT. MAIN
FOCUS WILL BE PRECIP CHANCES THEN 36 HRS...WINDS FRIDAY NIGHT INTO
SATURDAY...AND COLD TEMPS SUNDAY MORNING.

WATER VAPOR IMAGERY SHOWING SEVERAL IMPULSE DRIFTING ACROSS THE
CENTRAL PLAINS THIS MORNING. LEAD WAVE HAS PUSHED EAST OF THE
FORECAST AREA...AND LNX RADAR CURRENTLY DRY OVER CWA COUNTIES.
NEXT MUCH WEAKER WAVE WILL MOVE ACROSS NORTH CENTRAL NEBRASKA THIS
MORNING. KEPT SOME SMALL POPS OVER NE COUNTIES...AS SOME ISOLATED
DEVELOPMENT ALONG THIS WAVE STILL POSSIBLE AS THE WAVE MOVES INTO
BETTER MOISTURE. MEANWHILE LOW CLOUDS COVER MOST OF THE AREA WITH
A FEW PATCHY AREAS OF FOG...THIS WILL CONTINUE INTO THE MORNING
HOURS AND BE SLOW TO LIFT. SUN WILL PEAK OUT LATE THIS MORNING OR
EARLY AFTERNOON ACROSS THE REGION...HOWEVER NEXT WAVE WILL QUICKLY
BRING AN END THIS. SHORT WAVE MOVING ACROSS THE AREA TONIGHT WILL
HAVE MORE UPPER LEVEL SUPPORT AND WILL BRING SHOWERS AND
THUNDERSTORMS TO THE REGION. TEMP PROFILE ON THE COOL SIDE THIS
EVENING WITH FREEZING LEVELS AROUND 10K FT AGL. LI/S GO NEGATIVE
WITH PEAK HEATING SO CAN NOT RULE OUT SOME HAIL WITH THE
THUNDERSTORMS.

THUNDERSTORMS TRANSITION TO MORE RAIN SHOWERS WITH ONLY A FEW
RUMBLES OF THUNDER OVERNIGHT...LINGERING INTO SATURDAY. ALSO ON
SATURDAY ON THE BACK SIDE OF THE WAVE...COLD AIR ADVECTION TO KEEP
TEMPS WELL BELOW NORMAL AND MIX DOWN GUSTY WINDS. WILL HAVE TO
MONITOR WINDS FOR POSSIBLE ADVISORY...AS GUIDANCE SUPPORTING LOW
END ADVISORY ALREADY.

HIGH PRESSURE BUILDS INTO THE REGION FOR SATURDAY NIGHT WITH
CLEARING SKIES. THIS WILL SET THE STAGE FOR GREAT RADIATIONAL
COOLING. GOING PAST THE 50 PERCENT FROST/FREEZE DATES SO HAVE
INCLUDED PATCHY AND WIDESPREAD FROST FOR TEMPS IN THE 30S AND EVEN
UPPER 20S EXPECTED.

REMAINDER OF THE FORECAST NOT CHANGES AS ACTIVE PATTERN WITH
SEVERAL SYSTEMS NEXT WEEK TO KEEP THE CHANCE FOR RAIN COMING AND
GOING. TEMPS REBOUND CLOSER TO SEASONAL.

&&

.AVIATION...
CURRENT AND FORECAST LOW LEVEL MOISTURE PROFILES INDICATE THAT
THE INSTRUMENT METEOROLOGICAL CONDITIONS IN NORTHERN NEBRASKA WILL
CONTINUE. SATELLITE IMAGERY SHOWS WATER BASED CLOUDS SPREADING INTO
THE BROKEN BOW-NORTH PLATTE-IMPERIAL AREA BY 09Z. IN ADDITION...LOW
LEVEL MOISTURE FORECASTS SHOW INSTRUMENT CEILINGS AND/OR VISIBILITY
IN THE NORTH PLATTE AREA...AND STATISTICAL FORECAST PRODUCTS SUPPORT
INSTRUMENT TO LOW (LIMITED) INSTRUMENT CONDITIONS CONTINUING BEYOND
12Z FOR BOTH VALENTINE AND NORTH PLATTE. THE CONDITIONAL CLIMATOLOGY
FORECAST DOES NOT HAVE A LARGE ENOUGH SAMPLE FOR ANY REASONABLE
ASSUMPTION. HOWEVER...WE HAVE ENOUGH CONFIDENCE IN THE STATISTICAL
FORECASTS TO INCLUDE INSTRUMENT CONDITIONS THIS MORNING UNTIL 13Z OR
14Z AT NORTH PLATTE AND VALENTINE. THE NEXT FORECAST CHALLENGE IS
THE PROBABILITY OF THUNDERSTORMS LATE IN THE FORECAST. AGAIN...
STATISTICAL FORECASTS AND MODEL DERIVED PATTERN FORECASTS SUPPORT A
FAIRLY HIGH LEVEL OF CONFIDENCE THAT THUNDERSTORMS WILL OCCUR AT THE
VALENTINE AND NORTH PLATTE TERMINALS SOMETIME BETWEEN 00Z AND 06Z.
THEREFORE...THUNDER IS INCLUDED IN THE PREVAILING CONDITIONS FOR
BOTH TERMINALS IN THE LAST PART OF THE FORECAST PERIOD.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MASEK/SPRINGER
Hazardous weather outlook, May 9, 12:36 PM MDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
136 PM CDT FRI MAY 9 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-101845-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
136 PM CDT FRI MAY 9 2008 /1236 PM MDT FRI MAY 9 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST
WYOMING...NORTHEAST COLORADO...AND THE NEBRASKA PANHANDLE FRIDAY
AFTERNOON...AND THEN SPREAD EAST INTO WESTERN NEBRASKA FRIDAY
EVENING. THE COMBINATION OF STEEP LAPSE RATES AND STRONG VERTICAL
WIND SHEAR WILL FAVOR A FEW OF THESE STORMS TO BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
THE EASTERN NEBRASKA PANHANDLE WILL HAVE THE BEST CHANCE FOR
SEVERE THUNDERSTORMS THROUGH MID AFTERNOON...BUT THE THREAT IS
EXPECTED TO SHIFT INTO WESTERN AND SOUTHWESTERN NEBRASKA BY LATE
AFTERNOON. THUNDERSTORM COVERAGE IS THEN EXPECTED TO INCREASE
FRIDAY NIGHT ACROSS THE REMAINDER OF WESTERN AND NORTH CENTRAL
NEBRASKA...WITH LOCALLY HEAVY RAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG SUSTAINED WINDS OF 30 TO 35 MPH ARE EXPECTED TO
DEVELOP ON SATURDAY...WITH GUSTS EXCEEDING 40 MPH. DURING SATURDAY
NIGHT INTO EARLY SUNDAY...THE LIKELIHOOD OF WIDESPREAD BELOW
FREEZING TEMPERATURES IS INCREASING AS WINDS DECREASE IN SPEED AND
SKIES CLEAR. THIS WILL ALLOW TEMPERATURES TO PLUNGE INTO THE MID
20S OVER NORTHWEST NEBRASKA...AND THE MID 30S OVER CENTRAL AND
SOUTHWESTERN NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

GARNER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 3:51 PM MDTSevere Thunderstorm WarningLBFDeuel39 min
May 9, 4:29 PM MDTSevere Thunderstorm WarningLBFDeuel31 min
May 9, 4:56 PM MDTTornado WarningLBFPerkins34 min
May 9, 5:30 PM MDTTornado WarningLBFPerkins30 min
May 9, 5:47 PM MDTSevere Thunderstorm WarningLBFPerkins43 min

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.